Hemorrhage, due to anticoagulant or thrombolytic drug
Jump to navigation Jump to search
|Dx:||Hemorrhage, due to anticoagulant or thrombolytic drug|
|Pre-ICD10 counterpart:||Complication of anticoagulation therapy|
|APACHE Como Component:||none|
|APACHE Acute Component:||none|
|External ICD10 Documentation|
This diagnosis is a part of ICD10 collection.
- For someone on an anticoagulant drug, it's always a judgement call to decide if the bleed is due to the drug.
- For the "old" anticoagulants, such as iv heparin and coumadin, it's relatively simple -- see if the PT, PTT or INR are elevated and if so then we'd typically say "yes".
- But for the new anticoagulants that don't raise the PT, PTT or INR it's HARD --- and you need to make a judgement. The truth is that most of the time the answer will be "probably", in that it's very hard to know whether that person would have had that bleed without the drug. So, unless the medical team feels that that bleed is NOT likely related (either primarily OR even as a secondary contributing factor) to the anticoagulant, you SHOULD link this code to the code for whatever was bleeding (e.g. GI bleed).
Alternate ICD10s to consider coding instead or in addition
Candidate Combined ICD10 codes
Related CCI Codes
Data Integrity Checks (automatic list)